Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Number of rational points of a singular curve

Author: W. A. Zúñiga Galindo
Journal: Proc. Amer. Math. Soc. 126 (1998), 2549-2556
MSC (1991): Primary 11G20; Secondary 14H25
MathSciNet review: 1451803
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we give a bound for the number of rational points of a complete, geometrically irreducible, algebraic curve defined over a finite field. We compare it with other known bounds and discuss its sharpness. We also show that the asymptotic Drinfeld-Vladut bound can be generalized to the case of singular curves.

References [Enhancements On Off] (What's this?)

  • Yves Aubry and Marc Perret, A Weil theorem for singular curves, Arithmetic, geometry and coding theory (Luminy, 1993) de Gruyter, Berlin, 1996, pp. 1–7. MR 1394921
  • S. G. Vlèduts and V. G. Drinfel′d, The number of points of an algebraic curve, Funktsional. Anal. i Prilozhen. 17 (1983), no. 1, 68–69 (Russian). MR 695100
  • Hironaka, H., On the arithmetic genera and effective genera of algebraic curves, Mem. Kyoto, 30,177-195, (1957).
  • Rosenlicht, M., equivalence relations on algebraic curves, Ann. of Math. ,56,169-191, (1952).
  • Rosenlicht, M., Generalized jacobian varieties, Ann. of Math. ,59,503-530, (1954).
  • Jean-Pierre Serre, Zeta and $L$ functions, Arithmetical Algebraic Geometry (Proc. Conf. Purdue Univ., 1963) Harper & Row, New York, 1965, pp. 82–92. MR 0194396
  • Serre, J.P., Rational points on curves over finite fields, notes by Fernando Q. Gôuvea, unpublished.
  • Jean-Pierre Serre, Algebraic groups and class fields, Graduate Texts in Mathematics, vol. 117, Springer-Verlag, New York, 1988. Translated from the French. MR 918564
  • Karl-Otto Stöhr, On the poles of regular differentials of singular curves, Bol. Soc. Brasil. Mat. (N.S.) 24 (1993), no. 1, 105–136. MR 1224302, DOI

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 11G20, 14H25

Retrieve articles in all journals with MSC (1991): 11G20, 14H25

Additional Information

W. A. Zúñiga Galindo
Affiliation: Instituto de Matemática Pura e Aplicada, Estrada Dona Castorina 110, CEP 22460-320, Rio de Janeiro-R.J., Brazil
Address at time of publication: Universidad Autónoma de Bucaramanga, Laboratorio de Computo Especializado, A.A.1642, Bucaramanga, Colombia

Received by editor(s): October 17, 1995
Received by editor(s) in revised form: January 31, 1997
Additional Notes: The author thanks Prof. Karl-Otto Stöhr for many helpful discussions, and the referee for his or her useful comments. Supported by CNPq-Brazil and COLCIENCIAS-Colombia
Communicated by: William W. Adams
Article copyright: © Copyright 1998 American Mathematical Society